Hail, Barron
- When
- July 19, 6:25 AM CST
- Where
- Barron County, Prairie Farm
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.233, -91.983
Small branches were also downed.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 4:30 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 530 AM CDT MON JUL 19 2004 .DISCUSSION... LINE OF CONVECTION ASSOC WITH SFC LOW PRES TROF AND 700MB SHORT WAVE AXIS WILL CONTINUE TO PUSH SLOWLY SEWARD AND WEAKEN THRU MID MORNING ACROSS CENTRAL ZONES. EXPECTING OUTFLOW BDRY FROM THIS CONVECTION TO END UP OVER SRN ZONES BY MIDDAY AND BECOME A FOCUS FOR AFTERNOON CONVECTION IN VERY UNSTABLE ATMOS. SPC HAS FAR SCENT AND SE ZONES IN SLIGHT RISK FOR HAIL AND HIGH WINDS FROM AMPLE CAPE THIS AFT. AS MUCH AS 3500 J/KG FCST S OF SFC TROF /STRETCHING FROM MARSHALL TO MSP TO RICE LAKE BY 18Z/ DUE TO HIGHS NEAR 90 AND DEW PTS RISING INTO THE LOWER 70S. ISOLATED TORNADO THREAT ALSO MENTIONED DUE TO VCTY TROF CAUSING SIG DIR SHEAR. THREAT FOR TORNADOES SEEMS HIGHEST S/SE OF ZONES DUE TO STRONGER LOW LEVEL WIND SPEEDS THERE...BUT LCL HEIGHTS WILL BE LOW ENOUGH S-SE ZONES THIS AFT /ABT 4000 FT/ TO WARRENT CLOSE MONITORING OF ANY SUPERCELLS THAT BEGIN TO ROTATE. ANOTHER POSSIBILITY WILL BE VERY HEAVY DOWNPOURS WITH PWATS NEAR 1.7 INCHES. BY THIS EVE TROF AND 700 MB SHORT WAVE WILL PUSH SE OF ZONES CAUSING ANY LINGERING PRECIP TO EXIT. NEXT WX MAKER WILL BE CONVECTION FIRING WITH NEXT SHORT WAVE TROF MOVING THRU DAKOTAS TONIGHT. REMNANTS FROM THIS CONVECTION MAY MOVE INTO WRN ZONES AFTER MIDNIGHT AND INTO REMAINDER OF ZONES TUE MORN. LEFTOVER INSTABILITY MAY CAUSE SCT AFT TSRA TUE AFT. 700MB SHORT WAVE PUSHES INTO MN TUE NIGHT WHICH PUTS CWA INTO PRIME MCS TERRITORY. EXPECT SIG AREA OF PRECIP TO FORM ABT 06Z WED WRN ZONES AND PUSH INTO E BEFORE DAWN WED. DRIER AIR PUSHES IN FROM NW BEHIND EXITING SHORT WAVE WED AFT AND EVE FROM W TO E BRINGING PRECIP TO AN END MOST LOCALS. LONGER TERM...THURSDAY THRU MONDAY SECONDARY COLD FRONT STILL ON TRACK TO MOVE THROUGH ON THURSDAY. WILL MAINTAIN SOME CHANCE POPS OVER THE NORTHERN AND EASTERN CWA WHERE BEST FORCING IS SEEN. HIGH PRESSURE IS THEN FORECAST TO BUILD SOUTHWARD ACROSS THE REGION FOR FRIDAY THROUGH MONDAY. ECMWF AND GFS VERY SIMILAR WITH THE HIGH STRETCHING FROM NEW ENGLAND TO NEBRASKA BY THE WEEKEND. MAIN CHANGE IN THE GRIDS WAS TO LOWER SKY COVER TO ALLOW FOR SUNNY DAYS AND CLEAR NIGHTS. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MARGRAF/RAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 531 AM CDT MON JUL 19 2004 MNZ077-078-083>085-091>093-201031- BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA- 531 AM CDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF SOUTHERN MINNESOTA...MAINLY TO THE EAST OF A LINE FROM FAIRMONT TO FAIRBAULT. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AHEAD OF A TROUGH OF LOW PRESSURE DROPPING SOUTHWARD ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND NIGHT AS A COLD FRONT ADVANCES INTO THE REGION. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. MNZ041>045-047>070-073>076-082-WIZ014>016-023>028-201031- ANOKA-BARRON-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- DUNN-EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE- LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE- POLK-POPE-RAMSEY-REDWOOD-RENVILLE-RUSK-SCOTT-SHERBURNE-SIBLEY- ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 531 AM CDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND NIGHT AS A COLD FRONT ADVANCES INTO THE REGION. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RAH
The Minneapolis radar (KMPX), 131 km away, was scanning. The volume nearest the first event began at 12:26 UTC.
3 hail. Local standard time, as filed.
Small branches were also downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414597, 5414598, 5414599.